Advertisement

Pseudo-Galois Extensions and Hopf Algebroids

  • Lars Kadison
Conference paper
Part of the Trends in Mathematics book series (TM)

Abstract

A pseudo-Galois extension is shown to be a depth two extension. Studying its left bialgebroid, we construct an enveloping Hopf algebroid for the semi-direct product of groups, or more generally involutive Hopf algebras, and their module algebras. It is a type of cofibered sum of two inclusions of the Hopf algebra into the semi-direct product and its derived right crossed product. Van Oystaeyen and Panaite observe that this Hopf algebroid is nontrivially isomorphic to a Connes-Moscovici Hopf algebroid.

Keywords

Hopf Algebra Semidirect Product Algebra Homomorphism Galois Extension Base Algebra 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    F.W. Anderson and K.R. Fuller, Rings and Categories of Modules, GTM 13, Springer, New York, 2nd edition, 1992.zbMATHGoogle Scholar
  2. [2]
    G. Böhm and T. Brzeziński, Pre-torsors and equivalences, J. Algebra 317 (2007) no. 2, 544–580.CrossRefMathSciNetzbMATHGoogle Scholar
  3. [3]
    G. Böhm and K. Szlachányi, Hopf algebroids with bijective antipodes: axioms, integrals and duals, J. Algebra 274 (2004), 708–750.CrossRefMathSciNetzbMATHGoogle Scholar
  4. [4]
    T. Brzeziński and R. Wisbauer, Corings and Comodules, LMS 309, Cambridge University Press, 2003.Google Scholar
  5. [5]
    S. Caenepeel and E. De Groot, Galois theory for weak Hopf algebras, Rev. Roumaine Math. Pures Appl., to appear. RA/0406186.Google Scholar
  6. [6]
    A. Connes and H. Moscovici, Rankin-Cohen brackets and the Hopf algebra of transverse geometry, Moscow Math. J. 4 (2004), 111–130.MathSciNetzbMATHGoogle Scholar
  7. [7]
    P. Etingof, D. Nikshych, and V. Ostrik, On fusion categories, Annals of Math. 162 (2005), 1–62.MathSciNetCrossRefGoogle Scholar
  8. [8]
    L. Kadison, New Examples of Frobenius Extensions, University Lecture Series 14, AMS, Providence, 1999.Google Scholar
  9. [9]
    L. Kadison, Hopf algebroids and H-separable extensions, Proc. A.M.S. 131 (2003), 2993–3002.CrossRefMathSciNetzbMATHGoogle Scholar
  10. [10]
    L. Kadison, Infinite index subalgebras of depth two, Proc. Amer. Math. Soc. 136 (2008), 1523–1532.CrossRefMathSciNetzbMATHGoogle Scholar
  11. [11]
    L. Kadison and D. Nikshych, Hopf algebra actions on strongly separable extensions of depth two, Adv. Math. 163 (2001), 258–286.CrossRefMathSciNetzbMATHGoogle Scholar
  12. [12]
    L. Kadison and D. Nikshych, Frobenius extensions and weak Hopf algebras, J. Algebra 244 (2001), 312–342.CrossRefMathSciNetzbMATHGoogle Scholar
  13. [13]
    L. Kadison and K. Szlachányi, Bialgebroid actions on depth two extensions and duality, Adv. Math. 179 (2003), 75–121.CrossRefMathSciNetzbMATHGoogle Scholar
  14. [14]
    M. Khalkhali and B. Rangipour, Para-Hopf algebroids and their cyclic cohomology, Lett. Math. Phys. 70 (2004), 259–272.CrossRefMathSciNetzbMATHGoogle Scholar
  15. [15]
    J.-H. Lu, Hopf algebroids and quantum groupoids, Int. J. Math. 7 (1996), 47–70.CrossRefzbMATHGoogle Scholar
  16. [16]
    S. Mac Lane, Categories for the Working Mathematician, GTM 5, Springer, New York, 2nd edition, 1998.zbMATHGoogle Scholar
  17. [17]
    S. Majid, Foundations of Quantum Group Theory, Cambridge Univ. Press, 1995.Google Scholar
  18. [18]
    E. McMahon and A.C. Mewborn, Separable extensions of noncommutative rings, Hokkaido Math. J. 13 (1984), 74–88.MathSciNetzbMATHGoogle Scholar
  19. [19]
    E. McMahon and J. Shapiro, On strong and H-separability in ordinary and skew group rings, Houston Math. J. 15 (1989), 395–408.MathSciNetzbMATHGoogle Scholar
  20. [20]
    S. Montgomery, Fixed Subrings of Finite Automorphism Groups of Associative Rings, Springer Lecture Notes 818, New York, 1980.Google Scholar
  21. [21]
    S. Montgomery, Hopf Algebras and Their Actions on Rings, CBMS Regional Conf. Series in Math. Vol. 82, AMS, Providence, 1993.Google Scholar
  22. [22]
    F. Van Oystaeyen and F. Panaite, Some bialgebroids constructed by Kadison and Connes-Moscovici are isomorphic, Appl. Categ. Struct. 14 (2006), 627–632.CrossRefzbMATHGoogle Scholar
  23. [23]
    E.H. Spanier, Algebraic Topology, Springer, New York, 1966.zbMATHGoogle Scholar
  24. [24]
    P. Xu, Quantum groupoids, Commun. Math. Physics 216 (2001), 539–581.CrossRefzbMATHGoogle Scholar
  25. [25]
    D.J. Winter, A Galois theory of commutative rings, J. Algebra 289 (2005), 380–411.CrossRefMathSciNetzbMATHGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2008

Authors and Affiliations

  • Lars Kadison
    • 1
  1. 1.Department of MathematicsUniversity of Pennsylvania, David Rittenhouse LaboratoryPhiladelphiaUSA

Personalised recommendations